Alert archive / Nebraska / Wind Advisories in 2025

Wind Advisory 13, NWS Omaha, NE

December 9, 20258 counties in Iowa; 30 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Dec 9, 2025, 3:01 AM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Dec 9, 2025, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2025, 3:01 AM CST (09:01 UTC)
In effect from
Dec 9, 2025, 9:00 PM CST
Expired
Dec 10, 2025, 9:06 AM CST
In force
12 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 572 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
572 m²/s²
0-3 km storm-relative helicity
571 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

692 
WWUS73 KOAX 090901
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
301 AM CST Tue Dec 9 2025

NEZ011-012-015>018-030>032-091715-
/O.NEW.KOAX.WI.Y.0013.251210T0300Z-251210T1200Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Including the cities of Plainview, Crofton, Norfolk, Hartington,
Albion, Pierce, Osmond, Wausa, Randolph, Elgin, Bloomfield, St.
Edward, Wayne, Neligh, Stanton, Winnebago, Macy, Coleridge,
Creighton, Laurel, Walthill, Niobrara, Pender, and Verdigre
301 AM CST Tue Dec 9 2025

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Antelope, Boone, Cedar, Knox, Madison, Pierce, Stanton, 
  Thurston, and Wayne Counties.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Outdoor furniture, loose objects likely to get blown 
  around. High profile vehicles will encounter difficult travel, 
  especially along north-south running roads. Blowing snow is 
  possible in isolated areas.

$$

IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053-
065>068-078-088>093-091715-
/O.NEW.KOAX.WI.Y.0013.251210T0600Z-251210T1400Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-
Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-
Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Blair, Columbus, Auburn, Tekamah, Falls
City, Woodbine, Tecumseh, Sidney, Council Bluffs, Table Rock,
Pawnee City, La Vista, Omaha, David City, Red Oak, Clarinda,
Logan, Wahoo, Mapleton, Hamburg, Onawa, Fremont, Lincoln, West
Point, Harlan, Lyons, Milford, Wisner, Nebraska City, Shenandoah,
Missouri Valley, Beatrice, Plattsmouth, Tabor, Crete, Seward,
Farragut, Dunlap, Wilber, Sterling, Glenwood, Schuyler, Oakland,
Yutan, Papillion, Fairbury, Bellevue, Ashland, and Decatur
301 AM CST Tue Dec 9 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central, northeast, and southeast Nebraska.

* WHEN...From midnight tonight to 8 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Nicolaisen
4 follow-up statements
055 
WWUS73 KOAX 091716
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1116 AM CST Tue Dec 9 2025

NEZ011-012-015>018-030>032-101400-
/O.UPG.KOAX.WI.Y.0013.251210T0300Z-251210T1200Z/
/O.NEW.KOAX.HW.W.0007.251210T0300Z-251210T1400Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Including the cities of Plainview, Wayne, Stanton, St. Edward,
Walthill, Niobrara, Verdigre, Wausa, Winnebago, Albion,
Coleridge, Elgin, Randolph, Norfolk, Laurel, Osmond, Bloomfield,
Macy, Neligh, Creighton, Pender, Hartington, Crofton, and Pierce
1116 AM CST Tue Dec 9 2025

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Antelope, Boone, Cedar, Knox, Madison, Pierce, Stanton, 
  Thurston, and Wayne Counties.

* WHEN...From 9 PM this evening to 8 AM CST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Scattered power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ043-055-056-069-NEZ033-034-042>045-050>053-101400-
/O.UPG.KOAX.WI.Y.0013.251210T0600Z-251210T1400Z/
/O.NEW.KOAX.HW.W.0007.251210T0600Z-251210T1400Z/
Monona-Harrison-Shelby-Pottawattamie-Cuming-Burt-Platte-Colfax-
Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Including the cities of Omaha, David City, Onawa, Mapleton,
Papillion, West Point, Missouri Valley, Logan, Tekamah, Lyons,
Dunlap, Woodbine, Wisner, Council Bluffs, Bellevue, Yutan,
Harlan, Decatur, La Vista, Blair, Columbus, Schuyler, Ashland,
Fremont, Wahoo, and Oakland
1116 AM CST Tue Dec 9 2025

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central and northeast Nebraska.

* WHEN...From midnight tonight to 8 AM CST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Scattered power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ079-080-090-091-NEZ065>068-078-088>093-101400-
/O.CON.KOAX.WI.Y.0013.251210T0600Z-251210T1400Z/
Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Pawnee City, Red Oak, Shenandoah, Tabor,
Fairbury, Seward, Auburn, Crete, Farragut, Lincoln, Wilber, Table
Rock, Glenwood, Clarinda, Falls City, Hamburg, Milford, Sidney,
Plattsmouth, Sterling, Tecumseh, Beatrice, and Nebraska City
1116 AM CST Tue Dec 9 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Iowa and southeast Nebraska.

* WHEN...From midnight tonight to 8 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Mead
191 
WWUS73 KOAX 100752
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
152 AM CST Wed Dec 10 2025

IAZ043-055-056-069-NEZ033-034-042>045-050>053-101400-
/O.CON.KOAX.HW.W.0007.000000T0000Z-251210T1400Z/
Monona-Harrison-Shelby-Pottawattamie-Cuming-Burt-Platte-Colfax-
Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Including the cities of Mapleton, Schuyler, Missouri Valley,
Bellevue, Wahoo, Tekamah, La Vista, Logan, Oakland, Onawa,
Council Bluffs, Columbus, David City, Yutan, Blair, Ashland,
Fremont, Harlan, Decatur, Papillion, Lyons, Woodbine, Dunlap,
West Point, Wisner, and Omaha
152 AM CST Wed Dec 10 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and west central Iowa and east 
  central and northeast Nebraska.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NEZ011-012-015>018-030>032-101400-
/O.CON.KOAX.HW.W.0007.000000T0000Z-251210T1400Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Including the cities of Verdigre, Wayne, Hartington, Laurel,
Wausa, Albion, Crofton, Creighton, Randolph, Osmond, Niobrara,
Stanton, Walthill, Plainview, Coleridge, Elgin, Winnebago,
Pender, Bloomfield, Neligh, St. Edward, Norfolk, Macy, and Pierce
152 AM CST Wed Dec 10 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Antelope, Boone, Cedar, Knox, Madison, Pierce, Stanton, 
  Thurston, and Wayne Counties.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ079-080-090-091-NEZ065>068-078-088>093-101400-
/O.CON.KOAX.WI.Y.0013.000000T0000Z-251210T1400Z/
Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Shenandoah, Sterling, Table Rock,
Tecumseh, Auburn, Hamburg, Red Oak, Farragut, Glenwood,
Plattsmouth, Tabor, Seward, Crete, Milford, Lincoln, Falls City,
Sidney, Clarinda, Beatrice, Nebraska City, Wilber, Fairbury, and
Pawnee City
152 AM CST Wed Dec 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of southwest Iowa and southeast Nebraska.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Nicolaisen
564 
WWUS73 KOAX 101333
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
733 AM CST Wed Dec 10 2025

IAZ055-056-069-NEZ042>045-050>053-101600-
/O.EXP.KOAX.HW.W.0007.000000T0000Z-251210T1400Z/
/O.EXB.KOAX.WI.Y.0013.000000T0000Z-251210T1600Z/
Harrison-Shelby-Pottawattamie-Platte-Colfax-Dodge-Washington-
Butler-Saunders-Douglas-Sarpy-
Including the cities of Logan, Columbus, Yutan, Omaha, Blair, La
Vista, Fremont, Woodbine, Dunlap, Schuyler, Ashland, David City,
Wahoo, Papillion, Missouri Valley, Council Bluffs, Bellevue, and
Harlan
733 AM CST Wed Dec 10 2025

...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southwest Iowa and east central and northeast 
  Nebraska.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-101445-
/O.EXP.KOAX.HW.W.0007.000000T0000Z-251210T1400Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-
Including the cities of Randolph, West Point, Bloomfield,
Niobrara, Lyons, Pender, Wayne, St. Edward, Verdigre, Albion,
Onawa, Creighton, Macy, Plainview, Oakland, Winnebago, Wisner,
Osmond, Norfolk, Tekamah, Coleridge, Crofton, Elgin, Mapleton,
Neligh, Stanton, Walthill, Wausa, Pierce, Laurel, Hartington, and
Decatur
733 AM CST Wed Dec 10 2025

...HIGH WIND WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

Strongest winds have shifted south of this area. 

$$

IAZ079-080-090-091-NEZ065>068-078-088>093-101600-
/O.EXT.KOAX.WI.Y.0013.000000T0000Z-251210T1600Z/
Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Auburn, Falls City, Shenandoah, Glenwood,
Fairbury, Sidney, Clarinda, Plattsmouth, Crete, Lincoln,
Sterling, Seward, Pawnee City, Red Oak, Wilber, Tecumseh,
Beatrice, Table Rock, Hamburg, Nebraska City, Tabor, Farragut,
and Milford
733 AM CST Wed Dec 10 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southwest Iowa and southeast Nebraska.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KG
506 
WWUS73 KOAX 101506
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
906 AM CST Wed Dec 10 2025

IAZ055-056-069-079-080-090-091-NEZ042>045-050>053-065>068-078-
088>093-101615-
/O.CAN.KOAX.WI.Y.0013.000000T0000Z-251210T1600Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-
Pawnee-Richardson-
Including the cities of Omaha, Sterling, Hamburg, Logan, Milford,
Council Bluffs, Beatrice, Falls City, Lincoln, Plattsmouth,
Glenwood, Tecumseh, Woodbine, Fairbury, Shenandoah, Schuyler,
Columbus, Harlan, Ashland, Tabor, Wilber, Clarinda, Crete,
Missouri Valley, Farragut, Fremont, Yutan, David City, Seward,
Pawnee City, Sidney, Blair, Wahoo, La Vista, Nebraska City,
Auburn, Dunlap, Red Oak, Papillion, Bellevue, and Table Rock
906 AM CST Wed Dec 10 2025

...WIND ADVISORY IS CANCELLED...

Winds will continue to diminish this morning

$$

Mead

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 8, 11:16 PM CST, 3 hours 45 minutes earlier. Its key messages:

  • A brief warmup is expected into Tuesday, with highs warming into the mid 40s to mid 50s.
  • Strong winds possible (50% chance) Tuesday night into Wednesday morning with gusts 40 to 50 mph.
  • Snow chances late Wednesday into Thursday (20-40%), followed by a return of colder temperatures for the weekend.
Area forecast discussion, Dec 8, 11:16 PM CST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1116 PM CST Mon Dec 8 2025

.KEY MESSAGES...

- A brief warmup is expected into Tuesday, with highs warming
  into the mid 40s to mid 50s.

- Strong winds possible (50% chance) Tuesday night into
  Wednesday morning with gusts 40 to 50 mph.

- Snow chances late Wednesday into Thursday (20-40%), followed
  by a return of colder temperatures for the weekend.

&&

.DISCUSSION...
Issued at 229 PM CST Mon Dec 8 2025

Low clouds this afternoon are gradually clearing from west to
east across eastern Nebraska and southwest Iowa. These clouds
have made it hard for areas along and east of a line from
Norfolk to Lincoln to warm up, with temperatures still in the
upper 20s to low 30s under the clouds. Once clouds clear,
though, warm air advection should allow temperatures to pop up
pretty quickly before sunset, with highs still expected to reach
into the mid 30s in Omaha, and low 40s for areas west of
Fremont.

The upper-level pattern shows a standing wave across the CONUS
which will remain fairly stationary through the rest of the
week, with a broad ridge over the West Coast, and troughing over
the Mississippi and Ohio River Valleys. This will allow for a
series of clipper systems to eject out of the Canadian Rockies
southward into the Northern Plains over the next several days
providing at least one decent chance for precipitation Thursday
into Friday.

Looking at tonight, the first in this series of impulses
arrives, mainly bringing cloud cover to the area and a shift in
winds to west or southwesterly. A low pressure system passing to
our north will bring a warm front through which will only
increase warm-air advection into Tuesday leading to some
potential for fog development early Tuesday morning depending on
how much winds are able to relax. For now, model guidance isn't
sold on the potential for fog, so have left it out of the grids,
but I'd say there's about a 30% chance we see fog between 5-10
AM on Tuesday. With a significant amount of warm-air advection
ongoing on Tuesday, temperatures are going to warm into the mid
40s to low 50s across the area Tuesday afternoon which will
likely lead to significant snowmelt across the area.

The next, much more dynamic clipper Low will skirt to our north
tomorrow night into Wednesday, primarily bringing the potential
for strong winds to eastern Nebraska and western Iowa as it
deepens fairly rapidly over Minnesota and Iowa. We may need a
Wind Advisory for the overnight hours Tuesday night into
Wednesday morning for gusts 40 to 50 mph. Right now soundings
show a stout inversion in place which would help keep those
stronger winds up above the surface layer, but that burns off
around 15Z which would allow those 40 to 50 mph gusts to reach
the surface for the late morning hours toward the tail end of
the event. If we see that inversion mix out earlier we could
potentially see several hours of gusts 40 to 50 mph starting
around midnight. This same system could potentially bring some
light rain to far northeast Nebraska Tuesday afternoon, but
should exit the area before temperatures get cold enough for
snow.

Wednesday colder air moves back in behind the low pressure
system exiting to the east with temperatures only warming into
the low-to-mid 30s across much of our area. This will prime the
environment for our next, weaker, shortwave which could lead to
the development of a frontogenesis band stretching somewhere
from western South Dakota into eastern Nebraska overnight
Wednesday night into early Thursday. We'll want to watch this
closely as these bands typically bring a narrow corridor of
heavier snow with sharp cutoffs north and south with little-to-
no snow.

Behind this Thursday system we see another cold front move
through, this time bringing more arctic air into the area for
the weekend. Any additional chances for snow will be highly
dependent on any shifts in the standing wave across the CONUS
with the storm track bringing additional impulses out of the
Canadian Rockies. Right now, ensemble guidance is predicting the
storm track will shift slightly farther northeast keeping us dry
and cold over the weekend. Temperatures will be cooling back
down starting Friday with highs down in the teens to mid 20s
across much of the area. Highs remain in the teens to mid 20s
into Saturday as well. We may start to see temperatures rebound
a bit on Sunday as guidance suggests the ridge over the west
coast finally starts to shift eastward, but with how far out in
the forecast this is, there is still a lot of uncertainty.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1113 PM CST Mon Dec 8 2025

VFR conditions prevail through the period. Winds remain light
out of the south and southwest through late Tuesday morning. A
passing low pressure system will push a cold front through the
region during Tuesday afternoon. A northwesterly wind shift is
expected with this front. Wind speeds begin to increase also
with gusts developing late in the period. LLWS may be of concern
heading into Tuesday evening with strong low-level winds above
weakening lower-level winds. This will be monitored for future
TAF forecasts.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.

&&

DISCUSSION...McCoy
AVIATION...Chehak
Hazardous weather outlook, Dec 8, 9:01 PM CST, 6 hours before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
901 PM CST Mon Dec 8 2025

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-100315-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-
Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-
Nemaha-Pawnee-Richardson-
901 PM CST Mon Dec 8 2025

This Hazardous Weather Outlook is for southwest Iowa, west central
Iowa, east central Nebraska, northeast Nebraska and southeast
Nebraska.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong winds are likely (70% chance) overnight Tuesday into early
Wednesday morning with gusts of 40 to 50 mph. There is also a medium
chance of accumulating snow (30-50% chance) Wednesday night into
Thursday over northeast Nebraska and west-central Iowa. The exact
location of snow and total amounts are uncertain at this time. Colder
temperatures move back in on Friday and stick around through the
weekend with morning temperatures in the single digits to below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 11:16 AM CSTHigh Wind WarningOAXHarrison, Monona, Pottawattamie, Shelby21 hr

Nearby

Wind Advisories in Nebraska, 2025Wind Advisories in Iowa, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.